Family, Internal Medicine, General Medical Questions/perioral dermatitis

Advertisement


stallion wrote at 2010-02-27 03:47:11
This answer is incorrect! Look up perioral dermatitis online -- it is commonly known that steroids/hydrocortisone cream not only exacerbate this condition, but may cause it.



Additionally, most topical antibiotic ointments contain petrolatum, which may or may not cause problems with PD.


heckins1 wrote at 2013-02-04 06:08:55
Hi.  I have had Perioral Dermatitis off and on for years now, and I can tell you that steroid creams are the worst thing that you can put on it.  Some Perioral Dermatitis is actually caused by using cortisone creams, and it will definitely make it worse.  Your doctor will prescribe you oral antibiotics, and also a topical antibiotic to take for upwards of a month or so.  Good luck, but if you do any research whatsoever on this subject, you will see that using Cortisone Cream is the WORST possible thing to do.  


Family, Internal Medicine, General Medical Questions

All Answers


Answers by Expert:


Ask Experts

Volunteer


Charles Cusumano, PA-C, DFAAPA

Expertise

I`m a Physician Assistant in medical practice since 1975. I`m a nationally certified Physician Assistant and am a nationally credentialed Family Medicine Practitioner. I was also honored as a Distinguished Fellow in the AAPA.

Experience

Radiologic Technologist 1963-1973; Training in Hand and Upper Extremity Microvascular Surgery at the Mayo Clinic; and injury of the hand and upper extremity. I have taught pediatric ambulatory trauma. I'm ACLS certified. I serve as Honorary Chairman from Kentucky to the Republican National Congressional Committee Physician Advisory Board.

Organizations
AAPA, KAPA

Awards and Honors
Distinguished Fellow American Academy of Physician Assistants

©2016 About.com. All rights reserved.